MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 27IN 0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 27IN 0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP340H
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Photo analysis summary: this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the photos shows an empty aluminum package was observed, excessive wrinkling and a hole that appears to be caused from the outside in were noted on the sheet, of the product code vcp340h.Based on the photos review, no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the instrument was not returned our evaluation is limited.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.To date it has been reported that the device will not be returned.If the device or further details are received at a later date a supplemental medwatch will be sent.H6 component code: g07002 ¿ device not returned a manufacturing record evaluation was performed for the finished device batch, and no related non-conformances were identified.This medwatch report is in response to receipt of a voluntary medwatch report (b)(4).Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ = 275 g/m.
 
Event or Problem Description
It was reported that a patient underwent a left robotic assisted laparoscopic partial nephrectomy procedure on (b)(6) 2023 and suture was used.The suture was opened onto the sterile field and initial observation of the suture did not have any apparent holes.After the suture was opened it was discovered that the suture package had a small hole in it.The error was recognized quickly, but the field was contaminated, and supplies needed to be opened to maintain good sterile technique.They opened an additional suture, an extra pair of gloves, and remnants of ioban was used.This issue happened during a time in the case that was a little more intense than other times.They had just finished dissecting the kidney, the kidney was mostly closed, and were finishing up the last bit of suturing left on the kidney.No harm was caused to the patient.No further event details were provided.

Brand Name
VCL+ VIO 27IN 0 S/A CT-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN ANGELO
3348 pulliam st
san angelo TX 76905
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17556402
Report Number2210968-2023-05927
Device Sequence Number17343885
Product Code GAM
UDI-Device Identifier10705031052499
UDI-Public10705031052499
Combination Product (Y/N)Y
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP340H
Device Lot NumberSG2AKM
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2023
Initial Report FDA Received Date08/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexFemale
Patient Weight116 KG